MAUDE Adverse Event Report: ACCURAY INCORPORATED TOMOTHERAPY HI-ART TREATMENT SYSTEM; TOMOTHERAPY TREATMENT SYSTEM

ACCURAY INCORPORATED TOMOTHERAPY HI-ART TREATMENT SYSTEM; TOMOTHERAPY TREATMENT SYSTEM
Model Number H-0000-0003
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complaint was recently received for a problem involving a flex pivot joint failure.The primary collimation system is comprised of two jaws that control the width (thickness) of the radiation beam.The two halves of the jaw are opened and closed with electric actuators.These actuators are held on mounting brackets by flex pivots which allow rotation while providing a tight fit.In this case, the flex pivot joints cracked (likely due to a torque issue), and the width of the radiation beam was not appropriately collimated resulting in under-dose by 2-11%.Subsequent compensating fractions were delivered according to a physician approved treatment plan.We were informed that the customer/user submitted a medwatch report.
 
Event or Problem Description
A complaint was recently received for a problem involving a flex pivot joint failure.

Brand Name
TOMOTHERAPY HI-ART TREATMENT SYSTEM
Common Device Name
TOMOTHERAPY TREATMENT SYSTEM
Manufacturer (Section D)
ACCURAY INCORPORATED
1310 chesapeake terrace
sunnyvale CA 94089
MDR Report Key6140277
Report Number3003873069-2016-00002
Device Sequence Number509924
Product Code IYE
UDI-Device IdentifierM6581043090
UDI-PublicM6581043090
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121934
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 12/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH-0000-0003
Device Catalogue NumberH-0000-0003
Device Lot NumberN/A
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2016
Initial Report FDA Received Date12/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1